Constipation,bloating

anyone expierence constipation and stomah bloating during and after chemo for abvd chemo?

Comments

  • po18guy
    po18guy Member Posts: 1,261 Member
    edited December 2017 #2
    Pretty normal

    The chemicals are pretty tough on the digestive tract. Drink lots of water. If you use artificial sweeteners, use those with sugar alcohols in them (sorbitol, mannitol, erythritol, maltitol, etc.) as they concentrate water in the colon and ease constipation. Be ready, though!

  • Kellie75
    Kellie75 Member Posts: 17
    My daughter is having that

    My daughter is having that issue as well. The doctor told her to take miralax. I also been giving her some fiber pills. It took a couple days but definitely helped.

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,721 Member
    Kellie75 said:

    My daughter is having that

    My daughter is having that issue as well. The doctor told her to take miralax. I also been giving her some fiber pills. It took a couple days but definitely helped.

    Also

    A stool softener is harmless and recommended. As Po noted, drinking a huge amount of water is necessary and helpful.  Many people on combination chemo eat so little also that they reduce the normal bowel function.

  • po18guy
    po18guy Member Posts: 1,261 Member
    edited December 2017 #5
    Senna is an option

    But it can cause cramping. 100% natiural, though.

  • Sal0101
    Sal0101 Member Posts: 136 Member
    Miralax

    I used Miralax almost every evening for a year, and used Miralax along with Senna on the day before and day of my treatments. Both helped a lot.

    Sharon

  • Codywillis21
    Codywillis21 Member Posts: 7
    edited December 2017 #7
    Fixed the constipation but still odly bloated or something

    The miralax worked great the constipation improved a lot, but i cant seem to figure this i am not sure if it bloatong or what. but right below my belly button always seem to pop out way more then usually and i am trying to figure out if it is bloating still or something with the instestines does anyone know if abvd chemo has anything to do with bloating or anything that could cause the intestines to swell? 

  • Lixx
    Lixx Member Posts: 21
    I get what I call 'chemo

    I get what I call 'chemo belly' for a week after ABVD chemo sometimes longer. Basically it's a really sour feeling stomach, never nauseous, sometimes with a mild slow burning sensation that never goes away. I've fixed the slow burn by using Prilosec- but now I've taken two 14 day doses and you're only supposed to use three in one year. Turns off those nasty proton pumps from going into over drive.

    For constipation I tried Miralax and it did nothing for me. I guzzle water despite it tasting heavy and weird but it did not help. I was so constipated after the first few times I had to resort to Fleet suppositories. I eventually started taking Colace every day and it really helped. Coffee- even if it tastes weird (and I used to be an avid coffee drinker) or any warm beverage also gets those bowels moving.

    Hope this helps.